MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM XXX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM XXX CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593
Medical Device Problem Codes Leak/Splash (1354); Device Issue (2379)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
A medwatch report (no reference number) was received by the manufacturer via postal mail on 04 dec 2017.The reported event states a suspected leak on the inserted cool line catheter (lot 63082).Per report, ruptured balloon and blood on the catheter tubing were observed.No known impact or patient consequence was reported.No further information was provided.
 
Additional Manufacturer Narrative
Section : updated to reflect information regarding the received solex catheter the coolline catheter (lot 63082), as documented in the received medwatch report, was not returned.Instead, a solex catheter (lot 63082) was received by the manufacturer for evaluation.Visual inspection of the catheter upon receipt indicated evidence of accumulated dried blood on the catheter balloons, although this was observed inspection found all the catheter balloons to be intact.Further examination also revealed dried blood inside the "in" luer tubing.The tubing was clogged, due to this observed condition, a catheter pressurization test through the "in" luer was not possible.The catheter infusion ports were tested.The proximal, medial, and distal lumens all flushed as intended.In addition, a lumen crosstalk test was performed, by capping the "out" luer and connecting the pressure inflation device to the proximal, medial, and distal luers.The catheter was pressurized and no leak was noted with all the three lumens.The report of leak could not be conclusively determined though this evaluation.The secondary report of balloon rupture was not confirmed.No tear, balloon bond detachment, or balloon rupture was observed during visual inspection and functional testing of the catheter.During manufacturing all solex catheters are 100% inspected for leaks including the integrity of the balloons by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and no similar complaint was reported for the solex catheter with lot # 63082.

Brand Name
ZOLL IVTM XXX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7105668
Report Number3010617000-2017-01104
Device Sequence Number16339025
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot Number63082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight65